Alert archive / Kansas / Red Flag Warnings in 2019
Red Flag Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 13, 2019, 10:38 AM CST for 5 counties in Kansas. It took effect at Nov 13, 2019, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2019, 10:38 AM CST (16:38 UTC)
- In effect from
- Nov 13, 2019, 11:00 AM CST
- Expired
- Nov 13, 2019, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS83 KDDC 131638 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1038 AM CST Wed Nov 13 2019 ...Critical Fire Weather Conditions This Afternoon... KSZ061-074-075-084-085-132300- /O.NEW.KDDC.FW.W.0005.191113T1700Z-191113T2300Z/ Hamilton-Stanton-Grant-Morton-Stevens- 1038 AM CST Wed Nov 13 2019 /938 AM MST Wed Nov 13 2019/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074...075...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect until 5 PM CST /4 PM MST/ this afternoon. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...North 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 to 17 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
516 WWUS83 KDDC 132240 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 440 PM CST Wed Nov 13 2019 ...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED... KSZ061-074-075-084-085-132345- /O.EXP.KDDC.FW.W.0005.000000T0000Z-191113T2300Z/ Hamilton-Stanton-Grant-Morton-Stevens- 440 PM CST Wed Nov 13 2019 /340 PM MST Wed Nov 13 2019/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074...075...084 AND 085... Red Flag Warning conditions no longer exist. Therefore, the warning will be allowed to expire. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 13, 5:36 AM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Nov 13, 5:36 AM CST, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 536 AM CST Wed Nov 13 2019 ...updated aviation section... .SHORT TERM...(Today and tonight) Issued at 231 AM CST Wed Nov 13 2019 Light south winds will continue through 8 am before a cold front enters the western border and pushes across the entire forecast area before 3 pm. There is no real strong subsidence associated with the area of the front, so the period of frequent gusts this afternoon could be somewhat limited, and the GFS local MOS suggests. Models show temperatures warming to around 60 degrees in the far west, and falling off eastward to the low or mid 50s from Hays to Medicine Lodge. mostly clear sky tonight and strong radiational cooling should lead to temperatures in the 20s under light and variable wind. .LONG TERM...(Thursday through Tuesday) Issued at 231 AM CST Wed Nov 13 2019 The previous day's front and weak cold air advection will have a marginal effect on temperatures for Thursday afternoon. Models have little spread of with respect to afternoon highs and are centered around the low/mid 50s area wide. Light winds will probably become light and variable as the day progresses. These fall-like conditions will continue into Friday, although a return to southwest flow will help bumps temperatures back into the 60s (normal high in Dodge CIty is 58). Saturday looks to be repeat of Friday, with a little less winds and and approaching cold front a again in the late day or evening. Dray and seasonal weather looks to continue into early next week. The Ecwmf shows a fast moving shortwave moving across the area sometime Sunday, which could result in some rain or snow showers, overcoming a very dry atmosphere - however the gfs has our area mainly dry with the precipitation impacts relegated to the mountains and Colorado/New Mexican Plains. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 509 AM CST Wed Nov 13 2019 A cold front will enter the area late this morning, with 30 to 40 kntos gusts developing in it's wake though early aftenoon. The atmosphere is quite dry and no low level restrictions of ceiling or visibility are expected at this time. Gustiness could weaken rapidly after 23 UTC. && .FIRE WEATHER... Issued at 231 AM CST Wed Nov 13 2019 Any open burning is discouraged due to increased wind speed and low relative humidity - except by experienced fire personnel. Elevated Fire weather conditions will exist this afternoon as relative humidities fall to as low as the 16 to 20 percent range in the far southwest and and cold front brings northwest winds gusting to near 30 mph at times. There should be a downtick in temperatures and thus RH as early as 3 pm due to weak cold advection, however as fuels are completely cured, any open burning is discouraged. Fire weather risk limited through the remainder of the week. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 27 53 30 / 0 0 0 0 GCK 62 25 54 28 / 0 0 0 0 EHA 65 27 56 31 / 0 0 0 0 LBL 63 25 54 28 / 0 0 0 0 HYS 55 26 51 29 / 0 0 0 0 P28 55 28 53 26 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell FIRE WEATHER...Russell
Hazardous weather outlook, Nov 13, 2:44 AM CST, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 244 AM CST Wed Nov 13 2019 KSZ030-031-043>046-061>066-074>081-084>090-140845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 244 AM CST Wed Nov 13 2019 /144 AM MST Wed Nov 13 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Any open burning is discouraged due to increased wind speed and low relative humidity - except by experienced fire personnel. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Red Flag Warnings in Kansas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.